Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 122, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Oct 4, 2013, 9:25 PM CDT for Chickasaw County, Howard County, Winneshiek County, Iowa. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2013, 9:25 PM CDT (02:25 UTC)
- Expired
- Oct 4, 2013, 10:30 PM CDT
- In force
- 65 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chickasaw County, IA, Howard County, IA, Winneshiek County, IA
The radar
The La Crosse radar (KARX), 100 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664
WUUS53 KARX 050225
SVRARX
IAC037-089-191-050330-
/O.NEW.KARX.SV.W.0122.131005T0225Z-131005T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
925 PM CDT FRI OCT 4 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEAST IOWA...
SOUTHEASTERN HOWARD COUNTY IN NORTHEAST IOWA...
SOUTHWESTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...
* UNTIL 1030 PM CDT
* AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
JERICO...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JERICO AROUND 940 PM CDT.
PROTIVIN AROUND 1005 PM CDT.
CRESCO AROUND 1020 PM CDT.
RIDGEWAY AROUND 1025 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY 63 AND COUNTY B 22...
LOURDES...SAUDE...SCHLEY...COUNTY ROADS V 58 AND A 46...VERNON
SPRINGS...VERNON SPRINGS COUNTY PARK AND STATE ROAD 9 AND 290TH
STREET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4351 9220 4350 9217 4319 9178 4308 9205
4308 9208 4306 9208 4302 9218 4321 9254
TIME...MOT...LOC 0225Z 232DEG 18KT 4316 9237
HAIL...1.00IN
WIND...60MPH
$$
BOYNE5 follow-up statements
982
WWUS53 KARX 050235
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
935 PM CDT FRI OCT 4 2013
IAC037-089-191-050330-
/O.CON.KARX.SV.W.0122.000000T0000Z-131005T0330Z/
HOWARD IA-CHICKASAW IA-WINNESHIEK IA-
935 PM CDT FRI OCT 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WINNESHIEK...NORTHEASTERN CHICKASAW AND SOUTHEASTERN HOWARD COUNTIES
UNTIL 1030 PM CDT...
AT 931 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JERICO...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PROTIVIN AROUND 1005 PM CDT.
CRESCO AROUND 1020 PM CDT.
RIDGEWAY AROUND 1025 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LOURDES...SAUDE...SCHLEY...
COUNTY ROADS V 58 AND A 46...VERNON SPRINGS...VERNON SPRINGS COUNTY
PARK AND STATE ROAD 9 AND 290TH STREET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4351 9220 4350 9217 4319 9178 4308 9205
4308 9208 4306 9208 4302 9218 4321 9254
TIME...MOT...LOC 0235Z 232DEG 18KT 4319 9232
HAIL...1.00IN
WIND...60MPH
$$
BOYNE932
WWUS53 KARX 050246
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
946 PM CDT FRI OCT 4 2013
IAC037-089-191-050330-
/O.CON.KARX.SV.W.0122.000000T0000Z-131005T0330Z/
HOWARD IA-CHICKASAW IA-WINNESHIEK IA-
946 PM CDT FRI OCT 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WINNESHIEK...NORTHEASTERN CHICKASAW AND SOUTHEASTERN HOWARD COUNTIES
UNTIL 1030 PM CDT...
AT 945 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JERICO...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PROTIVIN AROUND 1005 PM CDT.
CRESCO AROUND 1020 PM CDT.
RIDGEWAY AROUND 1025 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SAUDE...SCHLEY...COUNTY ROADS
V 58 AND A 46...VERNON SPRINGS...VERNON SPRINGS COUNTY PARK AND STATE
ROAD 9 AND 290TH STREET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4351 9220 4350 9217 4319 9178 4308 9205
4308 9208 4306 9208 4302 9218 4321 9254
TIME...MOT...LOC 0246Z 232DEG 18KT 4322 9226
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE400
WWUS53 KARX 050253
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
953 PM CDT FRI OCT 4 2013
IAC037-089-191-050330-
/O.CON.KARX.SV.W.0122.000000T0000Z-131005T0330Z/
HOWARD IA-CHICKASAW IA-WINNESHIEK IA-
953 PM CDT FRI OCT 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WINNESHIEK...NORTHEASTERN CHICKASAW AND SOUTHEASTERN HOWARD COUNTIES
UNTIL 1030 PM CDT...
AT 952 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JERICO...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PROTIVIN AROUND 1005 PM CDT.
CRESCO AROUND 1020 PM CDT.
RIDGEWAY AROUND 1025 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SCHLEY...COUNTY ROADS V 58 AND
A 46...VERNON SPRINGS...VERNON SPRINGS COUNTY PARK AND STATE ROAD 9
AND 290TH STREET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4351 9220 4350 9217 4319 9178 4308 9205
4308 9208 4306 9208 4302 9218 4321 9254
TIME...MOT...LOC 0253Z 232DEG 18KT 4324 9222
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE487
WWUS53 KARX 050308
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1008 PM CDT FRI OCT 4 2013
IAC037-089-191-050330-
/O.CON.KARX.SV.W.0122.000000T0000Z-131005T0330Z/
HOWARD IA-CHICKASAW IA-WINNESHIEK IA-
1008 PM CDT FRI OCT 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WINNESHIEK...NORTHEASTERN CHICKASAW AND SOUTHEASTERN HOWARD COUNTIES
UNTIL 1030 PM CDT...
AT 1006 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PROTIVIN...
AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPILLVILLE AND RIDGEWAY AROUND 1015 PM CDT.
CALMAR AROUND 1025 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CONOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4323 9246 4343 9212 4319 9178 4308 9205
4308 9208 4306 9208 4302 9218
TIME...MOT...LOC 0308Z 247DEG 23KT 4323 9204
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE231
WWUS53 KARX 050319
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1019 PM CDT FRI OCT 4 2013
IAC037-089-191-050329-
/O.CAN.KARX.SV.W.0122.000000T0000Z-131005T0330Z/
HOWARD IA-CHICKASAW IA-WINNESHIEK IA-
1019 PM CDT FRI OCT 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WINNESHIEK...
NORTHEASTERN CHICKASAW AND SOUTHEASTERN HOWARD COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4323 9246 4343 9212 4319 9178 4308 9205
4308 9208 4306 9208 4302 9218
TIME...MOT...LOC 0319Z 247DEG 23KT 4326 9195
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 6:08 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Oct 4, 6:08 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 608 PM CDT FRI OCT 4 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 330 PM CDT FRI OCT 4 2013 FORECAST CONCERNS ARE ON SEVERE THUNDERSTORM POTENTIAL TONIGHT AND THE POSSIBILITY OF A FEW SEVERE STORMS IN CENTRAL WISCONSIN LATE SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON. LATEST SURFACE OBSERVATIONS SHOWED SURFACE LOW PRESSURE OVER CENTRAL NEBRASKA...LIFTING NORTHEAST. A WARM FRONT EXTENDED SOUTHEAST THROUGH SOUTHWEST AND CENTRAL IOWA. THE FRONT WILL LIFT NORTH LATE THIS AFTERNOON INTO THIS EVENING AND BE THE FOCUS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT AS A POTENT UPPER LOW PUSHES EAST ACROSS THE NEBRASKA PANHANDLE. THE WARM FRONT IS EXPECTED TO LIFT NORTH INTO NORTHERN IOWA AND PERHAPS EXTREME SOUTHWEST WISCONSIN THIS EVENING. STRONG 850 MB MOISTURE TRANSPORT FOCUSES INTO THE FRONT THIS EVENING...LEADING TO SHOWERS AND THUNDERSTORMS DEVELOPING OVER NORTHEAST IOWA...SOUTHEAST MINNESOTA AND PORTIONS OF SOUTHWEST WISCONSIN. MEANWHILE THE SURFACE LOW WILL LIFT NORTH INTO SOUTHEAST SOUTH DAKOTA AS THE LOW OCCLUDES. A TRIPLE POINT LIFTS NORTHEAST FROM NORTHEAST IOWA INTO SOUTH CENTRAL MINNESOTA LATE IN THE EVENING. THE 04.17 HRRR SHOWS ISOLATED STRONG STORMS DEVELOPING ALONG THE FRONT. STORMS ALSO DEVELOP OVER WESTERN IOWA EARLY THIS EVENING CLOSER TO THE OCCLUSION. THESE STORMS WILL LIKELY BE SUPERCELLS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE STORMS FURTHER TO THE NORTH OVER THE FORECAST AREA...SHOULD BE NORTH OF THE WARM FRONT AND ELEVATED IN NATURE. 1-7 KM BULK SHEAR VALUES HOVER RIGHT AROUND 30 KTS DURING THE EVENING HOURS SO CANNOT RULE OUT ISOLATED SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL...HEAVY RAINFALL...AND POSSIBLY DAMAGING WINDS. THE HIGHEST CHANCES FOR SEVERE WEATHER WILL BE OVER NORTHEAST IOWA AND SOUTHEAST MINNESOTA...WEST OF HIGHWAY 52. A FEW OF THESE STRONGER STORMS COULD MAINTAIN INTENSITY INTO PORTIONS OF WESTERN WISCONSIN BUT SHOULD THEN WEAKEN AS THEY MOVE EAST...BUT STILL CAPABLE OF PRODUCING HEAVY RAINFALL. THE 850 MB MOISTURE TRANSPORT GRADUALLY SHIFTS EAST INTO WESTERN WISCONSIN OVERNIGHT WITH WIDESPREAD SHOWERS AND STORMS PERSISTING. THE MAIN THREAT FROM THE STORMS SHOULD GRADUALLY SHIFT TOWARDS HEAVY RAIN LATE IN THE NIGHT. A COLD FRONT THEN PUSHES EAST ACROSS THE REGION EARLY SATURDAY MORNING AND SHOULD BE POSITIONED RIGHT ALONG THE MISSISSIPPI RIVER BY THE MID TO LATE MORNING HOURS. IF ENOUGH INSTABILITY CAN BUILD AHEAD OF THE FRONT...THERE IS THE POSSIBILITY OF SEEING A FEW STRONG TO SEVERE STORMS OVER CENTRAL WISCONSIN. THE MAIN HAZARDS FROM THESE STORMS WOULD BE DAMAGING WINDS. SHOWERS AND STORMS WILL END FROM WEST TO EAST SATURDAY AFTERNOON AS A DRY SLOT PUSHES INTO THE REGION. TEMPERATURES SHOULD FALL ACROSS THE AREA SATURDAY AFTERNOON IN THE WAKE OF THE COLD FRONT. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 330 PM CDT FRI OCT 4 2013 MOST OF THE FORECAST AREA WILL REMAIN IN THE DRY SLOT SATURDAY NIGHT...WITH THE EXCEPTION OF NORTH CENTRAL WISCONSIN WHERE A FEW SHOWERS MAY LINGER. PLAN ON A COOLER NIGHT WITH LOWS FALLING INTO THE 40S. A FEW 30S CANNOT BE RULED OUT OVER CENTRAL WISCONSIN. THE UPPER LOW MOVES INTO INTO WESTERN IOWA ON SUNDAY AND EVENTUALLY INTO WESTERN ILLINOIS SUNDAY NIGHT. SHOWERS WRAPPING AROUND THE LOW LOOK TO MOVE INTO THE REGION SUNDAY AND WILL LIKELY CONTINUE INTO SUNDAY NIGHT AS THE LOW PROGRESSES EAST. THE LOW THEN LOOKS TO MOVE INTO THE EASTERN GREAT LAKES LATE ON TUESDAY WITH HIGH PRESSURE BUILDING INTO THE AREA IN ITS WAKE. HIGH PRESSURE THEN BUILDS OVER THE AREA WEDNESDAY INTO THURSDAY WITH DRY AND QUIET WEATHER EXPECTED...OUTSIDE OF THE POSSIBILITY OF OF SOME EARLY MORNING VALLEY FOG. A TROUGH IS EXPECTED TO DIG INTO THE SOUTHWEST CONUS LATE IN THE WEEK. SOUTHWEST FLOW LOOKS TO DEVELOP OVER THE UPPER MISSISSIPPI RIVER VALLEY LATE FRIDAY INTO SATURDAY. FORECAST MODELS SHOWS THE TROUGH EJECTING INTO THE CENTRAL AND NORTHERN PLAINS...WILL HAVE TO KEEP A VERY CLOSE EYE ON THIS SYSTEM OVER THE NEXT SEVERAL MODEL RUNS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 608 PM CDT FRI OCT 4 2013 SOME CONVECTION DEVELOPING ALONG A WEAK BOUNDARY ACROSS NORTHERN IOWA. ACTIVITY IS MOVING PRIMARILY TO THE NORTH/NORTHEAST AND SHOULD THE GREATEST POTENTIAL TO IMPACT KRST IF IT HOLDS TOGETHER AS IT MOVES NORTH. AROUND 500 J/KG OF MU CAPE EXITS AS FAR NORTH AS THE I90 CORRIDOR SO WILL SHOW A VCTS AT KRST FOR THIS ACTIVITY. THE FOCUS THEN SHIFTS TO HOW FAST THE CONVECTION NEAR THE MISSOURI RIVER WILL TRANSLATE INTO THE AREA. THE 04.21Z HRRR SEEMS TO BE HANDLING THIS WELL AND INDICATES IT COULD START COMING IN BY MID EVENING AND THEN MOVE OFF TO THE EAST BETWEEN 06 AND 08Z. BRIEF BREAK IN THE ACTION BEFORE THE COLD FRONT COMES IN EARLY SATURDAY MORNING WITH ANOTHER ROUND OF CONVECTION. THIS ACTIVITY COULD POTENTIALLY STICK AROUND INTO THE MIDDLE OF THE AFTERNOON...EVEN FOR A FEW HOURS AFTER THE FRONT GOES THROUGH WITH THE UPPER LEVEL SYSTEM HANGING BACK WELL TO THE WEST. THE WINDS SHOULD GO AROUND TO SOUTHWEST DURING THE AFTERNOON BEHIND THE PASSAGE OF THE FRONT. CEILINGS LOOK TO REMAIN IFR AT BOTH SITES FOR MUCH OF THE PERIOD WITH VISIBILITIES PRIMARILY MVFR. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...04
Hazardous weather outlook, Oct 4, 2:52 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 252 PM CDT FRI OCT 4 2013 MNZ079-WIZ017-029-032>034-042>044-051200- ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-TREMPEALEAU- WABASHA- 252 PM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND WESTERN INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TONIGHT. BESIDES A LIGHTNING THREAT...THEY COULD PRODUCE HEAVY RAIN AT TIMES WITH A LOCALIZED FLOODING THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY... ESPECIALLY DURING THE MORNING HOURS. THERE COULD BE SOME ADDITIONAL HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED FLOODING DEPENDING ON HOW MUCH RAIN OCCURS BEFORE THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SATURDAY... BUT RAINFALL AMOUNTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061- 051200- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD- GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND- VERNON-WINNESHIEK-WINONA- 252 PM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP OR MOVE INTO THE AREA TONIGHT. SOME OF THE STRONGER STORMS WILL HAVE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING...ALONG WITH LIGHTNING. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST AND SOUTHWEST OF THE AREA THIS EVENING AS WELL. THEY COULD MOVE INTO THE AREA DURING THE LATER EVENING HOURS...BETWEEN 7 AND 11 PM...WITH A THREAT FOR LARGE HAIL AND DAMAGING WIND. THE OVERALL SEVERE WEATHER RISK APPEARS TO BE LOWERING BUT CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE COULD BE SOME THUNDERSTORMS AGAIN SATURDAY...MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER...AS A STRONG COLD FRONT MOVES ACROSS THE AREA. HEAVY RAIN REMAINS POSSIBLE SATURDAY...WHICH COULD LEAD TO LOCALIZED FLOODING. A FEW STORMS COULD ALSO PRODUCE LARGE HAIL AND DAMAGING WINDS BEFORE QUICKLY MOVING OFF TO THE EAST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF A FEW STORM SPOTTER GROUPS MAY STILL BE NEEDED THIS EVENING IF STORMS BECOME STRONG ENOUGH...ESPECIALLY THOSE WEST OF THE MISSISSIPPI RIVER. AGAIN...THE OVERALL RISK LOOKS LOWER THAN PREVIOUSLY FORECAST. RAINFALL AMOUNTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RRS/SHEA
In the hours before
Local storm report, Oct 4, 8:23 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
823 PM CDT FRI OCT 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 1 SE FLOYD CROSSING 43.07N 92.73W
10/04/2013 E1.00 INCH FLOYD IA FIRE DEPARTMENT/R
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Oct 4, 9:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
915 PM CDT FRI OCT 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 4 W MARBLE ROCK 42.96N 92.95W
10/04/2013 E1.00 INCH FLOYD IA FIRE DEPARTMENT/R
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Oct 4, 9:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
917 PM CDT FRI OCT 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM LIGHTNING CHARLES CITY 43.07N 92.67W
10/04/2013 FLOYD IA FIRE DEPARTMENT/R
TREE AND POWER LINES DOWN IN CHARLES CITY
FROM APPARENT LIGHTNING STRIKE. NO WIND
REPORTED AT THE TIME.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Oct 4, 9:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
918 PM CDT FRI OCT 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL MARBLE ROCK 42.96N 92.87W
10/04/2013 E1.00 INCH FLOYD IA FIRE DEPARTMENT/R
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Oct 4, 9:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
922 PM CDT FRI OCT 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL 3 S CHARLES CITY 43.02N 92.67W
10/04/2013 E0.75 INCH FLOYD IA TRAINED SPOTTER
45 MPH WIND GUST AS WELL.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Oct 4, 9:24 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
924 PM CDT FRI OCT 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM FLASH FLOOD 1 SE FLOYD CROSSING 43.07N 92.73W
10/04/2013 FLOYD IA FIRE DEPARTMENT/R
WATER OVER THE ROAD ON HIGHWAY 14 NEAR THE
FAIRGROUNDS. NUMEROUS STREETS IN CHARLES
CITY ALSO UNDER WATER.
&&
NWS LA CROSSE WI
IRIS SYSTEMThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:48 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 57 min |
| Oct 4, 9:03 PM CDT | Flash Flood Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 4 hr |
| Oct 4, 9:50 PM CDT | Tornado Warning | ARX | Howard, Winneshiek | 25 min |
| Oct 4, 10:02 PM CDT | Flash Flood Warning | ARX | Allamakee, Howard, Winneshiek | 6 hr |
| Oct 4, 11:05 PM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Floyd, Howard, Mitchell, Winneshiek | 5 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.